Alert archive / California / Special Weather Statements in 2015

Special Weather Statement, NWS Reno, NV

August 1, 2015Plumas County, California

NWS Reno, NV issued this special weather statement at Aug 1, 2015, 6:17 PM PDT for Plumas County, California. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2015, 6:17 PM PDT (01:17 UTC)
Expired
Aug 1, 2015, 7:00 PM PDT
In force
43 min
Issued by
NWS Reno, NV

County Plumas County, CA

The radar

The Reno radar (KRGX), 105 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
3735 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS85 KREV 020117
SPSREV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
617 PM PDT SAT AUG 1 2015
 
CAZ071-020200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
617 PM PDT SAT AUG 1 2015

...STRONG THUNDERSTORMS FROM LAKE DAVIS TO SOUTHWEST JANESVILLE 
THROUGH 7 PM...

AT 615 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANTELOPE LAKE
TO 9 MILES EAST OF GENESEE TO NEAR LAKE DAVIS...AND MOVING NORTHWEST
AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH BRIEF MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND...
LIGHTNING TREE CAMPGROUND AND BOULDER CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 4033 12058 4030 12078 4005 12071 3988 12059
      3991 12041 4016 12044
TIME...MOT...LOC 0115Z 151DEG 9KT 4014 12061 4008 12057 3997 12055 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:02 PM PDT, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 1, 3:02 PM PDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
302 PM PDT SAT AUG 1 2015

.SYNOPSIS...

SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE WEEKEND WITH GUSTY
OUTFLOW WINDS AND POSSIBLY A FEW LIGHTNING INDUCED FIRE STARTS.
LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS FROM
THIS WEEKEND'S STORMS. AFTERNOON TEMPERATURES WILL FALL TO NEAR
AVERAGE ON SUNDAY WITH THUNDERSTORM CHANCES CONTINUING MONDAY AND
TUESDAY.

&&

.SHORT TERM...

NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE EASTERN
SIERRA AND WEST-CENTRAL NEVADA THIS AFTERNOON, MAINLY SOUTH OF
HIGHWAY 50. AN IMPRESSIVE 700 LIGHTNING STRIKES HAVE OCCURRED
OVER THE LAST FEW HOURS MAINLY IN ALPINE, MONO, SOUTHERN LYON AND
MINERAL COUNTIES. ABUNDANT LIGHTNING IS OCCURRING WITH THESE
STORMS AND ANYONE WITH OUTDOOR ACTIVITIES SHOULD TAKE SAFETY
PRECAUTIONS TO AVOID GETTING HIT BY LIGHTNING.

THESE STORMS ARE A MIX OF WET AND DRY, WITH NARROW RAIN CORES AND
SOME NEW LIGHTNING FIRES BEING IGNITED ALONG THE SIERRA FRONT. SEE
OUR FIRE WEATHER DISCUSSION BELOW FOR MORE DETAILS. MOISTURE WILL
CONTINUE TO INCREASE THROUGH THE AFTERNOON AND INTO THIS EVENING
WITH THESE STORMS PROGRESSIVELY BECOMING WETTER WITH LOCALLY HEAVY
RAINFALL POSSIBLE. GUSTY OUTFLOW WINDS UP TO 50 MPH ARE POSSIBLE
WITH THESE STORMS.

THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THIS EVENING,
SPREADING FURTHER NORTH THROUGH THE RENO-TAHOE AREA AND INTO
NORTHEASTERN CALIFORNIA. FURTHER NORTH OF RENO, PRECIPITABLE WATER
IS AROUND 0.65-0.75", MEANING THAT THOSE STORMS WILL HAVE LESS
RAINFALL AND POTENTIAL FOR NEW LIGHTNING FIRES. TONIGHT, A
MIDLEVEL DISTURBANCE WILL PUSH UP FROM SOUTHERN NEVADA HELPING TO
KEEP SCATTERED SHOWERS GOING AFTER MIDNIGHT, EVEN POSSIBLY A FEW
ISOLATED THUNDERSTORMS.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FOR SUNDAY AFTERNOON,
WITH STORMS BECOMING WETTER AS PWAT INCREASES TO NEAR 1.0" FOR
MOST LOCATIONS. UPPER LEVEL LAPSE RATES WILL STEEPEN DUE TO COLDER
AIR ALOFT FROM THE UPPER DISTURBANCE. STORMS WILL ALSO BECOME
SLOWER, PRODUCING LOCALLY HEAVY RAINFALL. THERE IS A THREAT OF
FLASH FLOODING AS WELL FOR STEEP TERRAIN AND RECENTLY BURNED
AREAS. THUNDERSTORMS WILL DEVELOP OFF THE EASTERN SIERRA AND THEN
PUSH INTO WESTERN NEVADA LATE IN THE AFTERNOON.

SOUTHWEST FLOW BEGINS TO DRY THINGS OUT ON MONDAY, ALTHOUGH
LINGERING MOISTURE WILL KEEP SOME THUNDERSTORM ACTIVITY IN THE
FORECAST FOR MAINLY FOR WESTERN NEVADA. PWATS WILL DROP OFF ON
MONDAY TO AROUND 0.75" WITH INCREASING STORM MOTIONS. STEEP UPPER
LEVEL LAPSE RATES AND AND INCOMING JET EXIT REGION WILL GET
THUNDERSTORMS GOING AGAIN IN THE AFTERNOON. COULD END UP BEING
ANOTHER HYBRID TYPE DAY WITH A MIX OF WET AND DRY LIGHTNING. HOON

.LONG TERM...TUESDAY THROUGH SATURDAY...

A SHORTWAVE TRACKING ACROSS THE REGION TUESDAY WILL PROVIDE ANOTHER
ROUND OF MOISTURE AND INSTABILITY WITH A FAVORABLE JET POSITION
AIDING IN LIFT. WILL MAINTAIN THE SLIGHT CHANCE FOR THUNDERSTORMS
FOR AREAS MAINLY NORTH OF HIGHWAY 50, WHICH LINES UP WELL WITH THE
BEST DYNAMICS. WHILE INITIATION OVER THE SIERRA CREST IS POSSIBLE,
STORMS ARE LIKELY TO QUICKLY MOVE EAST INTO WESTERN NEVADA AS THE
AFTERNOON ZEPHYR MATERIALIZES. WHILE PWATS BRIEFLY RISE TO AROUND
0.75", STORM MOTIONS WILL BE FAST AND MOST OF THE MOISTURE WILL BE
CONFINED TO ABOVE 650 MB. THIS INCREASES THE CHANCE FOR STRONG AND
GUSTY OUTFLOW WINDS FROM ANY STORMS THAT DO DEVELOP AS WELL AS THE
POTENTIAL FOR LIGHTNING TO CAUSE NEW FIRE STARTS OUTSIDE OF THE RAIN
CORES.

FOR WEDNESDAY THROUGH FRIDAY, DRY SOUTHWEST FLOW RETURNS WITH
SLIGHTLY ENHANCED AFTERNOON ZEPHYR WINDS AND TEMPERATURES NEAR
NORMAL. BY SATURDAY BOTH THE GFS AND EC AGREE ON A COMPACT WAVE
PUSHING ACROSS THE NORTHERN SIERRA AND NORTHWEST NEVADA. THE
MOISTURE ISN'T ALL THAT IMPRESSIVE, BUT THERE IS ENOUGH PRESENT THAT
THUNDERSTORMS COULD DEVELOP AND ADDED A SLIGHT CHANCE OF STORMS TO
THE FORECAST THAT AFTERNOON. DJ

&&

.AVIATION...

THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON WITH A 25 PERCENT CHANCE
A STORM MAY BRIEFLY IMPACT KMMH OR KTVL AND A 10 PERCENT CHANCE OF
STORMS IMPACTING OTHER TERMINALS. STORMS WILL PRODUCE GUSTY AND
ERRATIC OUTFLOW WINDS, TURBULENCE AND WIND SHEAR. CLOUD BASES ARE
BETWEEN 10-14 KFT AGL WITH TOPS 25-35 KFT AGL. IN THE STRONGEST
THUNDERSTORM CELLS, TOPS MAY REACH 50 KFT AGL. BRIEF HEAVY RAINFALL
IS POSSIBLE WHICH MAY LOWER CEILINGS AND VISIBILITY, THOUGH OVERALL
CONDITIONS WILL BE VFR. ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS
THE SIERRA AND NORTHWEST NEVADA ON SUNDAY. DJ

&&

.FIRE WEATHER...

LIGHTNING ACTIVITY HAS BEEN ROBUST SOUTH OF INTERSTATE 80 EARLY THIS
AFTERNOON. THERE HAVE BEEN REPORTS OF NEW FIRES EVEN THOUGH CELLS
HAVE BEEN PRODUCING DECENT PRECIPITATION. THIS IS RESULTING FROM
STRIKES OUTSIDE THE STORM CORES WITH RECEPTIVE VEGETATION THAT IS
READY TO BURN. THIS ENERGY WILL MOVE NORTHWARD THIS EVENING INTO A
DRIER ENVIRONMENT NORTH OF INTERSTATE 80. DRY LIGHTNING WILL
CONTINUE TO BE A CONCERN WITH NEW FIRE STARTS QUITE POSSIBLE.

WETTER CONDITIONS ARE EXPECTED SUNDAY WITH WETTING RAINS LIKELY
WITHIN STORM FOOTPRINTS. STRIKES WILL BE POSSIBLE OUTSIDE OF THE
CORES WITH THE POTENTIAL OF A FEW NEW FIRE STARTS. HUMIDITY SHOULD
BE 15-30% DURING THE DAY LIMITING THE UPWARD FIRE-GROWTH POTENTIAL
SOMEWHAT. THUNDERSTORM COVERAGE HAS BEEN EXPANDED FOR MONDAY, BUT
THESE TOO APPEAR TO BE OF THE WETTER VARIETY.

DRY LIGHTNING WITH MORE ISOLATED COVERAGE WILL BE POSSIBLE TUESDAY
AS SOUTHWEST FLOW DEVELOPS; A WEAK WAVE WILL BE THE POTENTIAL
TRIGGER MECHANISM. DRY SUB-CLOUD LAYER WILL PROMOTE STRONGER OUTFLOW
WIND GUSTS WHICH WOULD BE A DANGER TO FIRE MITIGATION EFFORTS.
ADDITIONALLY, HOLDOVERS MAY BECOME A NUISANCE LATE NEXT WEEK AS
ZEPHYR WINDS INCREASE WITH SOME LOCALLY BREEZY CONDITIONS POSSIBLE
WEDNESDAY THROUGH THE END OF THE WEEK. BOYD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 1, 1:30 PM PDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
130 PM PDT SAT AUG 1 2015

CAZ073-NVZ001-012100-
MONO CA-MINERAL AND SOUTHERN LYON COUNTIES NV-
130 PM PDT SAT AUG 1 2015

...STRONG THUNDERSTORM ON THE NORTH END OF BRIDGEPORT RESERVOIR
MOVING NORTH...

AT 128 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BRIDGEPORT RESERVOIR...OR 7 MILES NORTH OF
BRIDGEPORT...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH BRIEF HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT RESERVOIR...JUNCTION NV 338 AND CA 182 AND SWEETWATER
SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3826 11912 3831 11933 3860 11928 3852 11895
TIME...MOT...LOC 2028Z 197DEG 13KT 3836 11920

DJ
Special weather statement, Aug 1, 1:53 PM PDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
153 PM PDT SAT AUG 1 2015

CAZ072-073-012115-
GREATER LAKE TAHOE AREA CA-MONO CA-
153 PM PDT SAT AUG 1 2015

...STRONG THUNDERSTORM OVER SONORA PASS...

AT 151 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER SONORA PASS...MOVING NORTH AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
SONORA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM RESULTING IN PONDING OF
WATER ON SONORA PASS AND REDUCED VISIBILITY. DRIVERS SHOULD SLOW
DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3823 11961 3829 11965 3832 11965 3834 11963
      3837 11965 3839 11964 3838 11958 3822 11955
TIME...MOT...LOC 2051Z 164DEG 5KT 3832 11964

DJ
Special weather statement, Aug 1, 2:23 PM PDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
223 PM PDT SAT AUG 1 2015

CAZ073-012145-
MONO CA-
223 PM PDT SAT AUG 1 2015

...STRONG THUNDERSTORM OVER EAST SIDE OF MONO LAKE...

AT 222 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MONO LAKE...MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR MONO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3797 11903 3821 11910 3821 11885 3813 11877
      3797 11880
TIME...MOT...LOC 2122Z 179DEG 8KT 3805 11893

DJ
Special weather statement, Aug 1, 4:31 PM PDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
431 PM PDT SAT AUG 1 2015

CAZ071-020015-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
431 PM PDT SAT AUG 1 2015

...STRONG THUNDERSTORM MOVING NEAR PORTOLA THROUGH 515 PM...

AT 429 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER IRON HORSE...OR NEAR BECKWOURTH...MOVING
NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
BRIEF MODERATE TO HEAVY RAIN AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
BECKWOURTH...IRON HORSE...DELLEKER...LAKE DAVIS...GRIZZLY
CAMPGROUND...VALLEY RANCH...MOHAWK VISTA...PORTOLA...LIGHTNING TREE
CAMPGROUND AND GRASSHOPPER FLAT CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 70 BETWEEN BECKWOURTH
AND BLAIRSDEN. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH
RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING
OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.

&&

LAT...LON 3972 12036 3972 12053 3994 12066 3996 12037
TIME...MOT...LOC 2329Z 166DEG 9KT 3976 12045
Special weather statement, Aug 1, 6:17 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
617 PM PDT SAT AUG 1 2015

CAZ071-020200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
617 PM PDT SAT AUG 1 2015

...STRONG THUNDERSTORMS FROM LAKE DAVIS TO SOUTHWEST JANESVILLE
THROUGH 7 PM...

AT 615 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANTELOPE LAKE
TO 9 MILES EAST OF GENESEE TO NEAR LAKE DAVIS...AND MOVING NORTHWEST
AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH BRIEF MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND...
LIGHTNING TREE CAMPGROUND AND BOULDER CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 4033 12058 4030 12078 4005 12071 3988 12059
      3991 12041 4016 12044
TIME...MOT...LOC 0115Z 151DEG 9KT 4014 12061 4008 12057 3997 12055
Special weather statement, Aug 1, 6:17 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
617 PM PDT SAT AUG 1 2015

CAZ071-020200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
617 PM PDT SAT AUG 1 2015

...STRONG THUNDERSTORMS FROM LAKE DAVIS TO SOUTHWEST OF JANESVILLE
THROUGH 7 PM...

AT 615 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANTELOPE LAKE
TO 9 MILES EAST OF GENESEE TO NEAR LAKE DAVIS...AND MOVING NORTHWEST
AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH BRIEF MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND...
LIGHTNING TREE CAMPGROUND AND BOULDER CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 4033 12058 4030 12078 4005 12071 3988 12059
      3991 12041 4016 12044
TIME...MOT...LOC 0115Z 151DEG 9KT 4014 12061 4008 12057 3997 12055

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:44 PM PDTSpecial Weather StatementREVStorey46 min
Aug 2, 3:00 PM PDTSpecial Weather StatementREVDouglas45 min
Aug 2, 3:25 PM PDTSpecial Weather StatementREV35 min
Aug 1, 5:24 PM PDTSevere Thunderstorm WarningREVPlumas51 min
Aug 1, 7:06 PM PDTSevere Thunderstorm WarningREVLassen, Plumas39 min
Aug 1, 7:24 PM PDTAreal Flood AdvisoryREVPlumas2 hr
Aug 1, 7:45 PM PDTSevere Thunderstorm WarningREVLassen, Plumas36 min
Aug 1, 8:25 PM PDTSpecial Weather StatementREVPlumas35 min

Nearby

Special Weather Statements in California, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.